Alert archive / Maine / Gale Warnings in 2016
Gale Warning 38, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Dec 26, 2016, 2:41 AM EST. It took effect at Dec 26, 2016, 11:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2016, 2:41 AM EST (07:41 UTC)
- In effect from
- Dec 26, 2016, 11:00 PM EST
- Expired
- Dec 27, 2016, 12:52 PM EST
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
543 WHUS71 KCAR 260741 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 241 AM EST MON DEC 26 2016 ANZ050-051-261945- /O.CAN.KCAR.SC.Y.0101.000000T0000Z-161226T0900Z/ /O.UPG.KCAR.GL.A.0020.161227T0400Z-161227T1500Z/ /O.NEW.KCAR.GL.W.0038.161227T0400Z-161227T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 241 AM EST MON DEC 26 2016 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-261945- /O.CAN.KCAR.SC.Y.0101.000000T0000Z-161226T0900Z/ /O.NEW.KCAR.SC.Y.0102.161227T0400Z-161227T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 241 AM EST MON DEC 26 2016 ...SMALL CRAFT ADVISORY IN NOW EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
534 WHUS71 KCAR 261431 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 931 AM EST MON DEC 26 2016 ANZ050-051-270000- /O.CON.KCAR.GL.W.0038.161227T0400Z-161227T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 931 AM EST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-270000- /O.CON.KCAR.SC.Y.0102.161227T0400Z-161227T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 931 AM EST MON DEC 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
785 WHUS71 KCAR 262133 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 433 PM EST MON DEC 26 2016 ANZ050-051-270600- /O.EXT.KCAR.GL.W.0038.161227T0400Z-161227T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 433 PM EST MON DEC 26 2016 ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-270600- /O.EXT.KCAR.SC.Y.0102.161227T0200Z-161227T2200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 433 PM EST MON DEC 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
012 WHUS71 KCAR 270243 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 943 PM EST MON DEC 26 2016 ANZ050-051-271045- /O.CON.KCAR.GL.W.0038.161227T0400Z-161227T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 943 PM EST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-271045- /O.CON.KCAR.SC.Y.0102.000000T0000Z-161227T2200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 943 PM EST MON DEC 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
010 WHUS71 KCAR 270715 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 215 AM EST TUE DEC 27 2016 ANZ050-051-271500- /O.CON.KCAR.GL.W.0038.000000T0000Z-161227T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 215 AM EST TUE DEC 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-271915- /O.CON.KCAR.SC.Y.0102.000000T0000Z-161227T2200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 215 AM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
876 WHUS71 KCAR 271126 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 626 AM EST TUE DEC 27 2016 ANZ050-051-271500- /O.CON.KCAR.GL.W.0038.000000T0000Z-161227T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 626 AM EST TUE DEC 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-272200- /O.CON.KCAR.SC.Y.0102.000000T0000Z-161227T2200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 626 AM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
712 WHUS71 KCAR 271459 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 959 AM EST TUE DEC 27 2016 ANZ050-051-271800- /O.EXT.KCAR.GL.W.0038.000000T0000Z-161227T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 959 AM EST TUE DEC 27 2016 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-272200- /O.CON.KCAR.SC.Y.0102.000000T0000Z-161227T2200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 959 AM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
553 WHUS71 KCAR 271752 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1252 PM EST TUE DEC 27 2016 ANZ050-051-272200- /O.CAN.KCAR.GL.W.0038.000000T0000Z-161227T1800Z/ /O.EXA.KCAR.SC.Y.0102.000000T0000Z-161227T2200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1252 PM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-272200- /O.CON.KCAR.SC.Y.0102.000000T0000Z-161227T2200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1252 PM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Dec 26, 12:13 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 26, 12:13 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1213 AM EST Mon Dec 26 2016
.SYNOPSIS...
High pressure will cross the region overnight through early
Monday. A warm front will lift across the region Monday night. A
cold front will cross the region Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
1215 AM update...No changes were needed with this update.
Temperatures continue to drop and should continue to do so as
winds subside. The only hindrance will be some thin high clouds
streaming into western areas by dawn. Otherwise clear and cold for
the rest of tonight.
Orgnl Disc: Gusty northwest winds will gradually diminish this
evening as strong Canadian high pressure builds east toward the
region. Will cancel the wind advisory. Although winds will still
remain gusty into early evening, they will diminish below advisory
criteria. Otherwise, expect clear skies tonight. The combination
of clear skies and diminishing winds will set the stage for a very
cold night across the region. Expect temperatures across sheltered
valley locations to fall well below zero, with temperatures even
down to the coast falling into the single digits above zero in
most locations.
After a very cold morning, Monday will start off with plenty
of sunshine as high pressure moves east. However, increasing
clouds are expected by afternoon in advance of an approaching warm
front. Precipitation is expected to gradually overspread the area
from west to east by late afternoon. Any precipitation that
develops later Monday will be mainly in the form of snow. Any snow
accumulation through the day Monday will generally be less than an
inch. Highs on Monday are expected to range from the upper teens
across the north and mid to upper 20s downeast.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
Low pressure tracking northwest of Maine will draw a warm front
north across the region Monday night, with a cold/occluded front
approaching northwest areas late. Low temperatures will occur
Monday evening then warm through the night. Overrunning snow will
expand across the region early Monday night. However, warmer air
being drawn north at both the surface and aloft will allow the
precipitation to transition to a wintry mix across central and
northern portions of the forecast area overnight. Precipitation
across Bangor and Downeast areas will transition from a wintry mix
to rain overnight. Precipitation will then begin to diminish
across the entire region later Monday night. Generally expect
overnight snow accumulations of 3 to 5 inches, with up to around
a tenth of an inch of ice, across northern and central portions of
the forecast area. Across Bangor and interior Downeast areas
generally expect 1 to 3 inches of snow with up to around a tenth
of an inch of ice before the transition to rain. Along the
Downeast coast, expect around an inch of snow with little or no
ice accumulation before the transition to rain. Have issued Winter
Weather Advisories for much of the forecast area, with the
exception of the Downeast coast, for Monday night. The
cold/occluded front will cross the region Tuesday with a chance of
rain/snow showers across the north and mountains, with decreasing
rain shower chances Bangor and Downeast. A secondary cold
front/trof crosses the region Tuesday night with mostly cloudy
skies along with a chance of snow showers north, with partly
cloudy skies across the remainder of the region. High pressure
builds toward the region Tuesday with mostly cloudy skies along
with a slight chance of snow showers across the north and
mountains with partly cloudy skies across the remainder of the
forecast area. Temperatures will be at above normal levels
Tuesday, with near normal level temperatures Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
For Wednesday night, a broad upper ridge and surface ridge will be
over the area. However, the forecast area will be in a saddle
point within the ridge with a weak warm front lifting north
through the night...possibly accompanied by a weak shortwave
trough propagating through the ridge. As a result, will take a
conservative approach to lows due to the concern of cloud cover.
The clouds will increase on Thursday as a very dynamic situation
unfolds. In general, a large scale cold upper trough will be
approaching from Ontario with a weak surface low also in Ontario.
However, a vigorous shortwave will be rotating through the base of
this trough with a very powerful upper level jet. When these
ingredients hit the eastern seaboard, cyclogenesis is
expected...followed by rapid deepening of the low Thursday and
Thursday night. The question will be whether the low forms off the
southern New England coast...or just off the Maine coast and
whether the low will occlude to some extent or remain a fast-
moving shortwave. Either way, plowable snow seems likely. The
exception will be the Down East region where sufficient warm air
could be drawn northward for a changeover to rain based on the
current projected storm track along the Down East coast into New
Brunswick. This storm will exit Friday morning and give way to a
strong northwest flow bringing in an Arctic air mass, low wind
chills and blowing snow. These winds will continue into Friday
night as temperatures drop into the single digits. On Saturday,
this cold upper trough will pull out and a more zonal upper flow
will emerge with high pressure. For the period Saturday night into
Sunday night, there are two systems of interest. First, a weak
shortwave will move east out of the Great Lakes region in the
northern stream with light overrunning snow possible by Saturday
night. A southern stream disturbance moving out of the lower
Mississippi Valley is of greater concern. The evolution and timing
of the southern stream low remains in doubt in terms of whether it
will phase with northern stream system on New Year's or phase with
the next northern stream shortwave in the following days. Will
cover with no greater than chance pops New Year's day and night.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR conditions expected tonight. Northwest winds will
continue gusty into early this evening and then gradually subside
overnight. VFR conditions can be expected through 18z Monday. Sub
VFR conditions are then expected to gradually develop late Monday
afternoon in developing light snow from the west. Expect light
winds through the day Monday.
SHORT TERM: IFR/LIFR conditions are expected across the region
Monday night. MVFR/IFR conditions are expected across the region
early Tuesday. Conditions will improve to VFR levels Bangor and
Downeast Tuesday afternoon, with occasional MVFR conditions still
possible across the north and mountains. Occasional MVFR
conditions are possible across the north and mountains Tuesday
night into Wednesday, with VFR conditions Bangor and Downeast.
Conditions will lower to IFR/LIFR levels Thursday with similar
conditions persisting into early Friday. Conditions should then
begin to improve Friday afternoon.
&&
.MARINE...
NEAR TERM: Will be downgrading to a small craft advisory through 4
am Monday. Wind/seas are then expected to remain below small
craft advisory levels through the daytime hours on Monday.
SHORT TERM: Wind gusts could approach gale levels Monday night. A
Gale Watch has been issued for much of the waters, with the
exception of the intracoastal waters, Monday night into Tuesday
morning. Small craft advisory level conditions are then expected
on the waters later Tuesday into Wednesday. Visibilities will be
reduced in rain/snow early Monday night, with rain later Monday
night into early Tuesday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 5 PM this afternoon to 7 AM EST
Tuesday for MEZ001>006-010-011-031-032.
Winter Weather Advisory from 5 PM this afternoon to 4 AM EST
Tuesday for MEZ015>017.
MARINE...Small Craft Advisory until 4 AM EST early this morning for
ANZ050>052.
Gale Watch from this evening through Tuesday morning for
ANZ050-051.
&&
Near Term...Hastings/VJN
Short Term...Norcross
Long Term...MCW
Aviation...Hastings/VJN/Norcross
Marine...Hastings/VJN/NorcrossHazardous weather outlook, Dec 25, 3:25 PM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 325 PM EST SUN DEC 25 2016 MEZ001>006-010-011-031-032-262030- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 325 PM EST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM MONDAY TO 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ029-030-262030- COASTAL HANCOCK-COASTAL WASHINGTON- 325 PM EST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ015>017-262030- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- 325 PM EST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM MONDAY TO 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR DOWNEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ052-262030- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 325 PM EST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050-051-262030- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 325 PM EST SUN DEC 25 2016 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:41 AM EST | Small Craft Advisory | CAR | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.